MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542420M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Since no lot number was provided, no device history record (dhr) review could be performed.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old female patient underwent a breast augmentation revision with a saline mentor siltex round spectrum 175cc and experienced bilateral deflation on breast implants.As a result, the patient underwent bilateral removal and replacement with mentor smooth round moderate profile saline implants, catalog # 3501685, 525cc, s/n (b)(4) and catalog # 3501670, 425cc, s/n (b)(4) on 12/5/2018.This is for the right side implant, see manufacturer report number 1645337-2019-07878 for contralateral prosthesis.
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device or on the shell surface.Mentor product analysis lab discovered a rent measuring approximately 1 cm and an area of siltex cracking on the posterior aspect.Microscopic examination was performed.No evidence of instrument damage was observed.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the room temperature vulcanization (rtv) shell of siltex breast implants.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8240499
Report Number1645337-2019-07876
Device Sequence Number1439357
Product Code FWM
UDI-Device Identifier00081317002062
UDI-Public00081317002062
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3542420M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date03/05/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR